MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly would not deploy from the delivery system; therefore, the device was removed without incident.Reportedly, angioplasty was performed instead to treat the stenosis.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing related cause was considered, however, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.There were no manufacturing anomalies or changes which may have caused or contributed to the reported event.There are no additional complaints reported previously for this lot number.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the stent graft could not be fully deployed.One stent graft strut was found perforating the outer sheath in the tip section which made a complete deployment impossible.Therefore, the investigation performed was confirmed.However, based on the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' regarding the use of accessories the ifu states: 'materials required for the fluency® plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter'.Furthermore, the ifu states: 'do not kink the delivery catheter or use excessive force during delivery to the target lesion.' and 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.'.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7034724
Report Number2020394-2017-01563
Device Sequence Number19068735
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANAX3240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1